- Volume 3, Number 1 (1997), 79-96.
Partition structures derived from Brownian motion and stable subordinators
Explicit formulae are obtained for the distribution of various random partitions of a positive integer n, both ordered and unordered, derived from the zero set M of a Brownian motion by the following scheme: pick n points uniformly at random from [0,1], and classify them by whether they fall in the same or different component intervals of the complement of M. Corresponding results are obtained for M the range of a stable subordinator and for bridges defined by conditioning on 1∈M. These formulae are related to discrete renewal theory by a general method of discretizing a subordinator using the points of an independent homogeneous Poisson process.
Bernoulli Volume 3, Number 1 (1997), 79-96.
First available in Project Euclid: 4 May 2007
Permanent link to this document
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Pitman, Jim. Partition structures derived from Brownian motion and stable subordinators. Bernoulli 3 (1997), no. 1, 79--96.https://projecteuclid.org/euclid.bj/1178291933